Alert archive / Louisiana / Flash Flood Warnings in 2011

Flash Flood Warning 1, NWS New Orleans, LA

March 4, 2011Saint Tammany Parish, Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Mar 4, 2011, 7:31 PM CST for Saint Tammany Parish, Tangipahoa Parish, Louisiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2011, 7:31 PM CST (01:31 UTC)
Expired
Mar 4, 2011, 10:19 PM CST
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 4, 7:35 PM CSTFLASH FLOOD2 E Hammond, LAA FEW ROADS IN EASTERN PORTIONS OF HAMMOND INCLUDING OLD COVINGTON HIGHWAY AND 190 EAST HAVE WATER ACROSS AND A FEW OTHER ROADS HAVE BEEN CLOSED DOWN DUE TO HIGH WATER.
Mar 4, 7:55 PM CSTFLASH FLOOD7 Sse Hammond, LAMANY ROADS BETWEEN HAMMOND AND PONCHATOULA HAVE WATER ACROSS.
Mar 4, 8:00 PM CSTHEAVY RAIN 4.346 E Hammond, LALSU AGCENTER IN HAMMOND RECORDED 4.34 INCHES OF RAIN SINCE 1500.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2011-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2011-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 379 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
379 m²/s²
0-3 km storm-relative helicity
521 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WGUS54 KLIX 050131
FFWLIX
LAC103-105-050530-
/O.NEW.KLIX.FF.W.0001.110305T0131Z-110305T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
731 PM CST FRI MAR 4 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  SOUTHEASTERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 1130 PM CST

* AT 726 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM 7 MILES SOUTHEAST OF PONCHATOULA...OR
  11 MILES SOUTHEAST OF HAMMOND...MOVING NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MADISONVILLE...ROBERT AND FOLSOM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

A FEW STREETS HAVE BEEN CLOSED OFF IN EASTERN PORTIONS OF HAMMOND 
INCLUDING OLD COVINGTON HIGHWAY AND REPORTS OF WATER CROSSING THE 
ROADS ALONG HIGHWAY 190 EAST. 

THE HEAVIEST RAIN WILL SOON BE AFFECTING ROBERT AND FOLSOM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3068 9010 3039 9016 3037 9019 3038 9020
      3030 9031 3029 9040 3032 9045 3036 9047
      3063 9040 3071 9025

$$

CAB
1 follow-up statement
460 
WGUS74 KLIX 050419
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1019 PM CST FRI MAR 4 2011

LAC103-105-050429-
/O.CAN.KLIX.FF.W.0001.000000T0000Z-110305T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TANGIPAHOA LA-ST. TAMMANY LA-
1019 PM CST FRI MAR 4 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN ST.
TAMMANY AND SOUTHEASTERN TANGIPAHOA PARISHES...

WATER HAS RECEDED AND THE STORMS HAVE MOVED OUT OF THE WARNED AREA. 

LAT...LON 3068 9010 3039 9016 3037 9019 3038 9020
      3030 9031 3029 9040 3032 9045 3036 9047
      3063 9040 3071 9025

$$

CAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 4:01 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 4, 4:01 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
401 PM CST FRI MAR 4 2011

.SHORT TERM...
MAIN FOCUS TO BE ON TODAY AND SATURDAY WITH THE ABUNDANT MARDI
GRAS PARADES AND OTHER OUTDOOR ACTIVITIES EXPECTED THIS WEEKEND.
LOOKING AT THE CURRENT RADAR...NAM12 AND WRF HAS INITIALIZED QUITE
WELL AND SO EXPECTING LARGE CLUSTER ONGOING ACROSS CENTRAL CWA TO
SHIFT EAST AND CONTINUE NEWD. SHOWERS MAY DWINDLE FOR MUCH OF THE
REST OF THE AREA...STILL LIKELY HAVE A FEW SHOWERS AROUND.
THUNDER ACTIVITY IS QUITE ISOLATED IN NATURE AND SHOULD NOT
CHANGE.

SURFACE LOW DEVELOPING OVER TX/OK BORDER AND IS PROGGED TO TRACK
ACROSS THE MID MS VALLEY. APPENDENT COLD FRONT WILL LIKELY BE NEAR
WESTERN EDGE OF THE CWA BY MID AFTN. AHEAD OF THIS BOUNDARY...
EXPECTING SHOWERS TO BEGIN INCREASING IN COVERAGE EARLY MORNING AND
THEN CONVECTION WILL LIKELY BE INTENSIFYING BY LATE MORNING.
LOOKING AT SEVERE POTENTIAL...CONDITIONS LOOK TO BE MARGINAL. CAPE
OF 1000J/KG OR SO AND PRESSURE FALLS WILL RESULT IN SOME DECENT
UPDRAFTS. SHEAR LOOKS TO BE QUITE BLEAK AS WELL AS LAPS RATES.
WITH UNIDIRECTIONAL WINDS IN PLACE...TORNADO POTENTIAL SHOULD BE
QUITE LOW AN THE MAIN THREATS WILL BE DAMAGING WINDS AND HAIL.
HEAVY RAINFALL WILL BE ANOTHER THREAT WITH 1 TO 2 INCHES COMMON
ACROSS THE AREA. THINKING IS THAT STRONGEST ACTIVITY TO BE NEAR
BATON ROUGE EARLY AFTN... NEW ORLEANS LATE AFTN AND THEN MS COAST
EARLY EVENING.

.LONG TERM...
ONCE COLD FRONT IS THROUGH THE AREA SUNDAY MORNING...CLEAR SKIES
AND COOL/DRY AIR TO BE MOVING IN. EXPECT SLIGHTLY BELOW NORMAL
TEMPS SUNDAY AS WELL AS A LITTLE BREEZY. SURFACE RIDGE WILL NEVER
REALLY MOVE IN AND BUT ZONAL FLOW TO ALLOW QUICK AIR MASS
MODIFICATION. AS HIGH SHIFTS EAST MONDAY NIGHT INTO TUESDAY...ONSHORE
FLOW AND INCREASING MOISTURE EXPECTED. POSSIBLY A FEW SHOWERS
LATE ON MARDI GRAS DAY AND THEN A LINE OF SHOWERS AND
THUNDERSTORMS WILL TRACK ACROSS THE AREA WEDNESDAY NIGHT.

&&

.AVIATION...
GENERAL MVFR CEILINGS WITH LOCAL IFR WILL CONTINUE THROUGH THE
FORECAST PERIOD. ANY CONVECTION OVERNIGHT WILL BE ISOLATED IN
NATURE. MAIN PERIOD OF CONVECTION WILL MOVE INTO KMCB AND KBTR
DURING THE LATE MORNING HOURS...AND AFFECT THE REMAINDER OF THE
TERMINALS DURING THE AFTERNOON. DO NOT EXPECT WIDESPREAD VFR
CONDITIONS UNTIL AFTER FRONTAL PASSAGE. 35
&&

.MARINE...
GRADIENT FLOW HAS INCREASED OVER EASTERN WATERS. FREQUENT GUSTS TO
GALE FORCE PROMPTED A WARNING EARLIER THIS AFTERNOON OVER THE
EASTERN OUTER WATERS. WILL CONTINUE THIS UNTIL 03Z...AND EXPECT
WINDS TO REMAIN IN ADVISORY RANGE OVERNIGHT. WINDS ARE EXPECTED TO
EASE FOR ABOUT 8 HOURS PRIOR TO FRONTAL PASSAGE TOMORROW AS GRADIENT
RELAXES...AND THEN INCREASE  INTO ADVISORY RANGE AGAIN UNTIL ABOUT
MID DAY ON SUNDAY. SEAS TOPPING OUT AROUND 12 FEET THIS AFTERNOON IN
THE FAR OUTER WATERS. NEXT PERIOD OF ENHANCED WIND SPEEDS WILL BEGIN
TUESDAY EVENING...AND CONTINUE THROUGH AT LEAST THURSDAY. 35
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  61  70  39  62 /  60 100  30  10
BTR  64  75  44  64 /  40 100  30  10
ASD  64  75  46  64 /  70 100  50  10
MSY  64  76  49  62 /  50 100  50  10
GPT  65  73  46  63 /  70 100  50  10
PQL  62  74  48  63 /  70 100  60  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...GALE WARNING UNTIL 9 PM FRIDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 PM FRIDAY TO 6 AM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE
     ISLAND LA FROM 20 TO 60 NM...AND COASTAL WATERS FROM STAKE
     ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM THE PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM THE PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     GALE WARNING UNTIL 9 PM FRIDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 PM FRIDAY TO 6 AM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE
     ISLAND LA FROM 20 TO 60 NM...AND COASTAL WATERS FROM STAKE
     ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 4, 6:45 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
645 PM CST FRI MAR 4 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-060045-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
645 PM CST FRI MAR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT THROUGH 9 PM FOR THE OUTER COASTAL
WATERS EAST OF THE MOUTH OF THE MISSISSIPPI RIVER FOR FREQUENT
GUSTS IN EXCESS OF 35 KNOTS. OTHERWISE...A SMALL CRAFT ADVISORY
IS IN EFFECT TODAY THROUGH LATE TONIGHT FOR THE GULF COASTAL
WATERS AND TIDAL LAKES. ONSHORE FLOW WILL INCREASE TO 20 TO 25
KNOTS WITH OCCASIONAL HIGHER GUSTS. SEAS OF 4 TO 7 FEET ARE
COMMON NEARSHORE...WITH SEAS AS HIGH AS 10 TO 12 FEET OVER THE
OUTER WATERS. WAVES OF 4 TO 5 FEET WILL BE LIKELY ON THE TIDAL
LAKES.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT SEVERE WEATHER
IS NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE STORMS TOMORROW AND TOMORROW
NIGHT ACROSS PORTIONS OF THE OUTLOOK AREA. THE MAIN RISK FROM
SEVERE STORMS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL
ALTHOUGH WE CAN NOT COMPLETELY RULE OUT A TORNADO AND WATERSPOUTS.
THE MAIN AREA OF CONCERN WILL BE ALONG AND EAST OF A LINE FROM
FRANKLIN...LOUISIANA TO LIBERTY...MISSISSIPPI.

AS THE STRONG COLD FRONT MOVES ACROSS THE REGION TOMORROW...
SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE. THE FRONTAL
BOUNDARY WILL HELP FOCUS CONVECTION...AS IT PROGRESSES TO THE
MISSISSIPPI GULF COASTAL REGION TOMORROW NIGHT. SEVERE
THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME. IN ADDITION TO
SEVERE WEATHER LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
WIDESPREAD ONE INCH AND LOCALLY HIGHER AMOUNT WITH THE STRONGER
STORMS.

HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH TUESDAY
BEFORE ANOTHER COLD FRONT MOVES THROUGH THE GULF COASTAL REGION
WEDNESDAY NIGHT INTO THURSDAY MORNING. STRONG TO SEVERE STORMS
LOOK POSSIBLE WITH THIS SYSTEM AS WELL.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER MAY
BE NEEDED TOMORROW AND TOMORROW NIGHT AND AGAIN NEXT
WEDNESDAY...MARCH 9TH.

CAB

In the hours before

Special weather statement, Mar 4, 5:29 PM CST, 2 hours 2 minutes before
LAZ038>040-050030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
529 PM CST FRI MAR 4 2011

...STRONG THUNDERSTORM MOVING NORTH AFFECTING WASHINGTON PARISH...
TANGIPAHOA PARISH...ST. TAMMANY PARISH...

AT 525 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF HAMMOND...OR ABOUT 4 MILES
SOUTHEAST OF PONCHATOULA...MOVING NORTH AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PONCHATOULA...HAMMOND...ROBERT AND FOLSOM

THIS STORM IS SHOWING SOME WEAK ROTATION AND WILL NEED TO BE WATCHED
CLOSELY OVER THE NEXT 10 TO 15 MINUTES TO SEE IF IT STRENGTHENS.

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

CAB
Special weather statement, Mar 4, 6:52 PM CST, 39 minutes before
LAZ038>040-050145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
652 PM CST FRI MAR 4 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WASHINGTON
PARISH...TANGIPAHOA PARISH...ST. TAMMANY PARISH...

AT 649 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF COVINGTON...OR ABOUT 5 MILES
EAST OF ROBERT...MOVING NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FOLSOM

ANOTHER STORM IS IN SOUTHERN TANGIPAHOA AND COULD ALSO PRODUCE
LOCALLY HIGHER WIND GUSTS NEAR 40 MPH. THESE STORMS ARE PRODUCING
VERY LITTLE LIGHTNING BUT ARE DUMPING A LOT OF RAIN IN A SHORT TIME
AND COULD LEAD TO PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN POORLY DRAINING AREAS.

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 9:00 PM CSTFlash Flood WarningLIXSaint Tammany80 min
Mar 5, 3:05 AM CSTSpecial Marine WarningLIX55 min
Mar 5, 3:49 AM CSTSmall Craft AdvisoryLIX32 hr
Mar 5, 5:16 AM CSTRiver Flood WarningLIXTangipahoa53 hr
Mar 5, 6:40 AM CSTRiver Flood WarningLIXSaint Tammany37 hr
Mar 5, 8:58 AM CSTRiver Flood WarningLIXSaint Tammany50 hr
Mar 5, 9:03 AM CSTRiver Flood WarningLIXSaint Tammany44 hr
Mar 5, 11:06 AM CSTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Feliciana25 min
Mar 5, 11:41 AM CSTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Saint James34 min
Mar 5, 12:00 PM CSTTornado WarningLIXAscension, East Baton Rouge, Iberville, Livingston30 min
Mar 5, 12:06 PM CSTSpecial Marine WarningLIX114 min
Mar 5, 12:22 PM CSTTornado WarningLIXAssumption, Lafourche, Saint James, Terrebonne23 min
Mar 5, 12:28 PM CSTTornado WarningLIXAscension, Livingston, Tangipahoa32 min
Mar 5, 12:36 PM CSTSpecial Marine WarningLIX84 min
Mar 5, 12:49 PM CSTTornado WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist26 min
Mar 5, 12:51 PM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Livingston, Orleans, Plaquemines, Saint Bernard and 3 more54 min
Mar 5, 12:55 PM CSTTornado WarningLIXJefferson, Lafourche, Saint Charles35 min
Mar 5, 12:59 PM CSTTornado WarningLIXLivingston, Saint Tammany, Tangipahoa17 min
Mar 5, 1:15 PM CSTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa30 min
Mar 5, 1:26 PM CSTTornado WarningLIXJefferson, Plaquemines, Saint Bernard34 min
Mar 5, 1:32 PM CSTTornado WarningLIXJefferson, Plaquemines, Saint Bernard28 min
Mar 5, 1:35 PM CSTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles115 min
Mar 5, 1:40 PM CSTSpecial Marine WarningLIX95 min
Mar 5, 1:44 PM CSTAreal Flood AdvisoryLIXSaint Tammany, Washington2 hr
Mar 5, 1:45 PM CSTSpecial Marine WarningLIX60 min
Mar 5, 1:58 PM CSTTornado WarningLIXSaint Bernard17 min
Mar 5, 2:16 PM CSTSevere Thunderstorm WarningLIXPlaquemines59 min
Mar 5, 2:38 PM CSTSpecial Marine WarningLIX64 min
Mar 5, 3:08 PM CSTSpecial Marine WarningLIX2 hr
Mar 5, 3:22 PM CSTSpecial Marine WarningLIX53 min

Nearby

Flash Flood Warnings in Louisiana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.